Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Orthopedics
Volume 2018, Article ID 1439073, 5 pages
https://doi.org/10.1155/2018/1439073
Case Report

Vancomycin-Induced DRESS Syndrome: An Important Concern in Orthopedic Surgery

1Department of Orthopedic and Spinal Surgery, Leeds General Infirmary, Leeds, UK
2Department of Orthopedic and Spinal Surgery, Queen Elizabeth University Hospital, Glasgow, UK

Correspondence should be addressed to Emma Littlehales; ku.gro.srotcod@selahelttile

Received 2 April 2018; Accepted 28 May 2018; Published 24 June 2018

Academic Editor: Akio Sakamoto

Copyright © 2018 Emma Littlehales et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. Bocquet, M. Bagot, and J. C. Roujeau, “Drug-induced pseudolymphoma and drug hypersensitivity syndrome (drug rash with eosinophilia and systemic symptoms: DRESS),” Seminars in Cutaneous Medicine and Surgery, vol. 15, no. 4, pp. 250–257, 1996. View at Publisher · View at Google Scholar · View at Scopus
  2. S. Choudhary, M. McLeod, D. Torchia, and P. Romanelli, “Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome,” The Journal of Clinical and Aesthetic Dermatology, vol. 6, no. 6, pp. 31–37, 2013. View at Google Scholar
  3. P. Cacoub, P. Musette, V. Descamps et al., “The DRESS syndrome: a literature review,” The American Journal of Medicine, vol. 124, no. 7, pp. 588–597, 2011. View at Publisher · View at Google Scholar · View at Scopus
  4. Z. Husain, B. Y. Reddy, and R. A. Schwartz, “DRESS syndrome,” Journal of the American Academy of Dermatology, vol. 68, no. 5, pp. 693.e1–693.e14, 2013. View at Publisher · View at Google Scholar · View at Scopus
  5. S. H. Kardaun, P. Sekula, L. Valeyrie-Allanore et al., “Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study,” The British Journal of Dermatology, vol. 169, no. 5, pp. 1071–1080, 2013. View at Publisher · View at Google Scholar · View at Scopus
  6. S. Young, S. Ojaimi, H. Dunckley et al., “Vancomycin-associated drug reaction with eosinophilia and systemic symptoms syndrome,” Internal Medicine Journal, vol. 44, no. 7, pp. 694–696, 2014. View at Publisher · View at Google Scholar · View at Scopus
  7. S. H. Kardaun, A. Sidoroff, L. Valeyrie-Allanore et al., “Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: does a DRESS syndrome really exist?” The British Journal of Dermatology, vol. 156, no. 3, pp. 609–611, 2007. View at Publisher · View at Google Scholar · View at Scopus
  8. Y. Suzuki, R. Inagi, T. Aono, K. Yamanishi, and T. Shiohara, “Human herpesvirus 6 infection as a risk factor for the development of severe drug-induced hypersensitivity syndrome,” Archives of Dermatology, vol. 134, no. 9, pp. 1108–1112, 1998. View at Google Scholar
  9. C.-C. Ang, Y.-S. Wang, E.-L. M. Yoosuff, and Y.-K. Tay, “Retrospective analysis of drug-induced hypersensitivity syndrome: a study of 27 patients,” Journal of the American Academy of Dermatology, vol. 63, no. 2, pp. 219–227, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. G. P. Bourgeois, J. A. Cafardi, V. Groysman, and L. C. Hughey, “A review of DRESS-associated myocarditis,” Journal of the American Academy of Dermatology, vol. 66, no. 6, pp. e229–e236, 2012. View at Publisher · View at Google Scholar · View at Scopus
  11. Z. Husain, B. Y. Reddy, and R. A. Schwartz, “DRESS syndrome: part II. Management and therapeutics,” Journal of the American Academy of Dermatology, vol. 68, no. 5, pp. 709.e1–709.e9, 2013. View at Publisher · View at Google Scholar · View at Scopus
  12. P. D. Ghislain and J. C. Roujeau, “Treatment of severe drug reactions: Stevens-Johnson syndrome, toxic epidermal necrolysis and hypersensitivity syndrome,” Dermatology Online Journal, vol. 8, no. 1, p. 5, 2002. View at Google Scholar
  13. Y.-J. Jeung, J.-Y. Lee, M.-J. Oh, D.-C. Choi, and B.-J. Lee, “Comparison of the causes and clinical features of drug rash with eosinophilia and systemic symptoms and Stevens-Johnson syndrome,” Allergy, Asthma and Immunology Research, vol. 2, no. 2, pp. 123–126, 2010. View at Publisher · View at Google Scholar · View at Scopus
  14. S. A. Walsh and D. Creamer, “Drug reaction with eosinophilia and systemic symptoms (DRESS): a clinical update and review of current thinking,” Clinical and Experimental Dermatology, vol. 36, no. 1, pp. 6–11, 2011. View at Publisher · View at Google Scholar · View at Scopus